Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 79, NWS Miami, FL
NWS Miami, FL issued this special marine warning at May 6, 2021, 1:22 PM EDT. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 1:22 PM EDT (17:22 UTC)
- Expired
- May 6, 2021, 1:59 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 122 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
194
WHUS52 KMFL 061722
SMWMFL
AMZ650-061815-
/O.NEW.KMFL.MA.W.0079.210506T1722Z-210506T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
122 PM EDT Thu May 6 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Coastal waters from West Palm Beach to Delray Beach FL out 20 NM...
* Until 215 PM EDT.
* At 122 PM EDT, strong thunderstorms were located along a line
extending from 9 nm east of Palm Beach Shores to near Palm Beach,
moving south southeast at 10 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Ocean Ridge, Palm Beach, Hypoluxo, South Palm Beach, Manalapan,
Briny Breezes, Gulf Stream and Delray Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters should seek safe harbor immediately until these storms pass.
Wind gusts 34 knots or greater, high waves, dangerous lightning, and
heavy rain are possible with these storms.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2655 7971 2642 7973 2643 8007 2674 8005
2676 7970
TIME...MOT...LOC 1722Z 005DEG 10KT 2679 7986 2664 8003
HAIL...0.00IN
WIND...>34KTS
$$
BAXTER1 follow-up statement
327
FZUS72 KMFL 061759
MWSMFL
Marine Weather Statement
National Weather Service Miami FL
159 PM EDT Thu May 6 2021
AMZ650-061809-
/O.CAN.KMFL.MA.W.0079.000000T0000Z-210506T1815Z/
159 PM EDT Thu May 6 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Coastal waters from West Palm Beach to Delray Beach FL out 20 NM...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
LAT...LON 2655 7971 2642 7973 2643 8007 2674 8005
2676 7970
TIME...MOT...LOC 1758Z 005DEG 10KT 2669 7987 2654 8004
$$
BAXTERWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at May 6, 10:13 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 6, 10:13 AM EDT, 3 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 1013 AM EDT Thu May 6 2021 ...Strong to Isolated Severe Storms Possible This Afternoon... ...Heat indices 100 To 105 Degrees This Afternoon... ...Localize Flooding Possible East Coast This Afternoon... .UPDATE... A cold front will be moving slowly southward from Northern Florida into Central Florida today. This will allow for the the wind flow to be from the southwest over South Florida today bringing in tropical moisture to the region. This will also allow for the west coast sea breeze to push eastward across the area while the east coast sea breeze remains over the east coast metro areas. Showers and thunderstorms should develop along both sea breeze late this morning into the afternoon hours. The short range models are showing two rounds of showers and thunderstorms over the east coast metro areas today. The first round should be along the east coast sea breeze late this morning into early this afternoon with the second round of showers and thunderstorms late this afternoon into early this evening with the west coast sea breeze moving in. Therefore, the POPs have been increase to likely range for the east coast metro areas for this afternoon. The west coast metro areas of South Florida should see some showers and a few thunderstorms late this morning into early this afternoon as the west coast sea breeze develops and moves inland. By late this afternoon. the west coast metro areas should be mainly dry. A short wave in the mid levels of the atmosphere will also be moving east from the Gulf of Mexico across the Florida Peninsula this afternoon into early this evening. This will allow for some colder air aloft to work into the region with -8 to -9C temperatures to work into South Florida. Therefore, some of the thunderstorms could even become strong to even severe over the east coast metro areas this afternoon into early this evening. The primary impacts from the strong to severe storms will be lighting strikes, gusty winds up to 60 mph, hail up to quarter size and locally heavy rainfall. Cannot rule out an isolated tornado especially over the east coast metro areas due to the east coast sea breeze remaining over this area. Highs today will also get up into the lower to mid 90s over the east coast metro areas which will be near the record highs today over the east coast metro areas. The heat indices will also get up to 100 to 105 degrees today over the interior and east coast metro areas. Here are the forecast highs and the record highs for the east coast sites for today. CITES FORECAST HIGHS RECORD HIGHS MIA 94 93 - 2010 FLL 93 91 - 1978 PBI 94 94 - 1906 Rest of the forecast looks good at this time and no other changes are planned. && .AVIATION... The winds should be light from the southwest this morning before swinging to more of a southeast direction after 19Z between 150 and 170 degrees. KAPF taf site will remain southwest to west direction today. Speeds will be around 5 to 10 knots this morning increasing to around 10 knots this afternoon. VCSH will continue for the morning hours before going to VCTS this afternoon east coast TAF sites, and VCSH for KAPF taf site through the morning hours only. VFR conditions but could fall down into MVFR or even IFR conditions with the passage of the showers and thunderstorms. && .PREV DISCUSSION... (Issued 245 AM EDT Thu May 6 2021) SHORT TERM...(Today through Friday) The weather pattern changes today as a mid to upper level trough pushes into the eastern portion of the country which will flatten out the ridge that has been in place over the past several days. At the surface, a cold front will continue to move closer to the region as the day progresses. This will cause the winds to shift to a south to southwesterly direction across the region. At the same time, there will be plenty of diurnal heating taking place allowing the east and west coast sea breezes to develop and push inland. All of this in combination with each other will enhance the instability across the region allowing showers and thunderstorms to develop mainly during the afternoon and evening hours. As the day progresses 500 mb temps will be cooling down to between -8 and -9C and CAPE values will increase to around 1500 J/KG. With this enhanced instability in place, some of the storms could become strong to severe especially over the interior and east coast metro areas. The strongest storms this afternoon could contain strong wind gusts, hail, and heavy downpours. With the potential for training thunderstorms over portions of the east coast metro areas later this afternoon, there will also be the possibility for localized flooding in these areas. With the loss of daytime heating, Shower and thunderstorm activity will begin to diminsh across the region as the evening progresses and the cold front will continue to slowly push southward through the region. This cold front will be slowing down as it moves through, therefore it could linger across the area on Friday. There will be enough lower level moisture in place combined with the development of the east coast sea breeze to support an additional round of showers and thunderstorms as Friday progresses. The greatest chances of showers and thunderstorms will be located across the east coast metro areas. A strong thunderstorm or two cannot be ruled out along the east coast metro areas in the afternoon as the sea breeze boundary develops and moves inland. Highs on Friday will generally range from the upper 80s to lower 90s across most of South Florida. LONG TERM...(Friday Night through Wednesday) As the upper-level trough propagates eastwards into the North Atlantic, the accompanying surface frontal boundary will continue to move away from our area. Although the trough is in the process of departing the region, it will still exert some influence over our synoptic-scale weather pattern over the next few days. These colder values aloft associated with the trough will allow for drier northwesterly flow to advect into the region in the middle to upper levels. At the same time, the boundary layer will remain moist due to onshore flow advecting surges of low-level moisture. The combination of these two factors will allow for relatively cooler temperatures across the east coast metro areas with little relief for the interior areas of Southwest Florida for the weekend. Although the mid to upper atmosphere will be relatively dry during this period, the moist boundary layer will support shallow convection in the form of shower activity. As this convection will be shallow in nature due to the capping mechanism of the dry air above, convection will likely be in the form of showers with potentially an isolated Thunderstorm or two. By early next week, upper level flow becomes zonal with enhanced westerlies aloft. A ridge of high pressure that develops in the Gulf of Mexico begins to move eastwards into our area. Subsidence and increasing pressure heights with the building ridge aloft will act to lessen winds and reduce the moderation of temperatures along the east coast. As the ridge of high pressure remains in place over the region, the solar angle combined with ample solar radiation will allow for a notable warming trend across the region. Maximum temperatures will approach 90 degrees by early next week, with heat indices over 100 across interior portions of Southwest Florida by mid-week. Although, if mixing occurs, drier air aloft will mitigate the higher heat index values a bit. Towards the end of the extended forecast period, a stalled frontal boundary is oriented west to east across the northern Gulf of Mexico. The persistent ridge of high pressure over our area will prevent any significant advancement of this feature into our area until after the current extended forecast period. AVIATION(06Z TAFS)... VFR conditions will prevail throughout the rest of the overnight hours and into Thursday morning. Scattered showers and thunderstorms will develop on Thursday afternoon out ahead of an approaching cold front. The greatest chances of thunderstorms will be across the east coast terminals later this afternoon and into this evening. Periods of MVFR or even IFR are possible across the east coast terminals this afternoon and in around showers and thunderstorms. MARINE... Winds across the Atlantic and Gulf waters will shift to a more south to southwesterly direction today out ahead of an approaching cold front. The chances of showers and thunderstorms will increase by this afternoon especially across the Atlantic waters and some could be strong to severe into the evening. Behind the front, winds will gradually shift around to the east northeast later in the day on Friday and into the upcoming weekend with possible cautionary conditions at times across the Atlantic and Gulf waters. && .PRELIMINARY POINT TEMPS/POPS... Miami 74 89 72 84 / 30 30 10 10 West Kendall 72 90 71 85 / 20 30 10 10 Opa-Locka 73 89 72 84 / 30 30 10 10 Homestead 72 89 71 84 / 20 30 10 10 Fort Lauderdale 74 88 73 83 / 40 30 10 10 N Ft Lauderdale 74 87 72 83 / 40 30 10 10 Pembroke Pines 73 89 72 84 / 30 30 10 10 West Palm Beach 71 87 70 83 / 40 30 10 10 Boca Raton 72 87 71 82 / 40 30 10 10 Naples 74 87 66 88 / 10 10 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...BNB Today through Friday and Marine...BNB Friday Night through Wednesday...Hadi Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, May 6, 9:50 AM EDT, 3 hours 32 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 950 AM EDT Thu May 6 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 950 AM EDT Thu May 6 2021 ...Strong to Isolated Severe Storms Possible This Afternoon... ...Heat indices 100 To 105 Degrees This Afternoon... ...Localize Flooding Possible East Coast This Afternoon... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Strong to isolated severe thunderstorms are possible across the east coast metro area as well as portions of the interior this afternoon and this evening. The strongest storms could produce strong gusty winds, hail, heavy downpours, and frequent lightning. Isolated tornadoes cannot be rule out over the east coast metro areas Wind: The strongest thunderstorms could contain wind gusts up to 60 mph this afternoon and this evening especially over the east coast metro areas. Hail: The strongest thunderstorms could contain hail up to quarter sized this afternoon and this evening. Flooding: Localized flooding will be possible across the east coast metro areas this afternoon and this evening due to heavy downpours from thunderstorms potentially moving across the same areas. Tornadoes: An isolated tornado is possible over the east coast metro areas with the strongest storms. Temperatures: Highs today will be in the lower to mid 90s over the interior and east coast metro areas with high humidity. This will allow for the heat indices to get up to 100 to 105 degrees over these areas this afternoon. Waterspouts: An isolated waterspout is possible in showers and thunderstorms over Lake Okeechobee as well as the Atlantic waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A chance of thunderstorms will remain in place on Friday mainly over the eastern half of South Florida. Gusty winds and lightning will be the primary hazards with the strongest thunderstorms. The risk of rip currents will begin to increase again this upcoming weekend across the Atlantic Coast beaches as east to southeasterly flow increases. .SPOTTER INFORMATION STATEMENT... Spotter activation: Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high wind, hail, and flooding to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 5, 8:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| May 6, 12:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| May 6, 2:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| May 6, 3:53 PM EDT | Special Marine Warning | MFL | 97 min | |
| May 6, 5:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| May 6, 5:23 PM EDT | Special Marine Warning | MFL | 37 min | |
| May 6, 5:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 81 min |
| May 6, 5:34 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 26 min |
| May 6, 5:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| May 6, 5:51 PM EDT | Special Marine Warning | MFL | 114 min | |
| May 6, 5:53 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 52 min |
| May 6, 5:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| May 6, 6:01 PM EDT | Special Weather Statement | MFL | Palm Beach | 59 min |
| May 6, 6:08 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| May 6, 6:08 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 67 min |
| May 6, 6:32 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 58 min |
| May 6, 6:41 PM EDT | Special Marine Warning | MFL | 94 min | |
| May 6, 7:06 PM EDT | Special Marine Warning | MFL | 84 min | |
| May 6, 7:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| May 6, 7:10 PM EDT | Special Weather Statement | MFL | Martin | 50 min |
| May 6, 7:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 77 min |
| May 6, 7:34 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 116 min |
| May 6, 7:41 PM EDT | Special Marine Warning | MFL | 2 hr | |
| May 6, 7:43 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| May 6, 7:52 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 21 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.